Alert archive / Nebraska / Red Flag Warnings in 2010
Red Flag Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at May 4, 2010, 3:11 AM MDT for 22 counties in Nebraska. It took effect at May 4, 2010, 12:00 PM MDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 4, 2010, 3:11 AM MDT (09:11 UTC)
- In effect from
- May 4, 2010, 12:00 PM MDT
- Expired
- May 4, 2010, 6:02 PM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
All 22 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 35 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 1:30 PM MDT | NON-TSTM WND DMG | Arthur, NE | COOPERATIVE WEATHER OBSERVER ESTIMATED SUSTAINED WIND IN EXCESS OF 40 MPH THROUGHOUT MOST OF THE AFTERNOON. DAMAGE WAS REPORTED TO TREES IN TOWN AND A GREENHOUSE WAS DESTROYED. A FLAG WAS TORN FROM A FLAGPOLE AT THE COUNTY OFFICES. THIS IS A DELAYED REPORT. |
| May 4, 3:00 PM MDT | NON-TSTM WND GST 60 | 8 Nw Oshkosh, NE | A DELAYED REPORT OF WIND DAMAGE TO A OUTBUILDING NEAR COUMBE BLUFF...THE COOPERATIVE OBSERVER ALSO STATED THAT THE WIND WAS ESTIMATED TO BE OVER 40 MPH SUSTAINED FOR MORE THAN AN HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3020 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WWUS83 KLBF 040911 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 411 AM CDT TUE MAY 4 2010 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... .A COLD FRONT WILL MOVE EAST TODAY WITH STRONG WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS GREATER THAN 50 MPH POSSIBLE BEHIND THE FRONT. MUCH DRIER AIR WILL ALSO DEVELOP CAUSING LOWEST RELATIVE HUMIDITIES TO FALL TO BELOW 15 PERCENT IN SOME AREAS. DESPITE SOME GREEN UP OCCURRING...DRY FUELS REMAIN AVAILABLE FOR THE STRONG WINDS AND LOW RELATIVE HUMIDITIES TO CAUSE CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP. NEZ204-206-050000- /O.UPG.KLBF.FW.A.0003.100504T1800Z-100505T0000Z/ /O.NEW.KLBF.FW.W.0004.100504T1800Z-100505T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- 411 AM CDT TUE MAY 4 2010 /311 AM MDT TUE MAY 4 2010/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN NEBRASKA...204...206 * A COLD FRONT WILL MOVE EAST TODAY WITH STRONG WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS GREATER THAN 50 MPH LIKELY BEHIND THE FRONT. AS AFTERNOON TEMPERATURES WARM INTO THE MID 60S TO MID 70S...LOWEST RELATIVE HUMIDITIES MAY FALL TO BELOW 15 PERCENT IN SOME AREAS. DESPITE SOME GREEN UP OCCURRING...DRY FUELS REMAIN AVAILABLE FOR THE STRONG WINDS AND LOW RELATIVE HUMIDITIES TO CAUSE CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NEZ208-210-219-050000- /O.NEW.KLBF.FW.W.0004.100504T1800Z-100505T0000Z/ NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-LOESS PLAINS- 411 AM CDT TUE MAY 4 2010 /311 AM MDT TUE MAY 4 2010/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN NEBRASKA...210...219 AND ZONE 208 WEST OF HIGHWAY 183. * A COLD FRONT WILL MOVE EAST TODAY WITH STRONG WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS GREATER THAN 40 MPH LIKELY BEHIND THE FRONT. AS AFTERNOON TEMPERATURES WARM INTO THE MID 60S TO MID 70S...LOWEST RELATIVE HUMIDITIES MAY FALL TO BELOW 15 PERCENT IN SOME AREAS. DESPITE SOME GREEN UP OCCURRING...DRY FUELS REMAIN AVAILABLE FOR THE STRONG WINDS AND LOW RELATIVE HUMIDITIES TO CAUSE CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CLB
1 follow-up statement
465 WWUS83 KLBF 050002 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 702 PM CDT TUE MAY 4 2010 ...RED FLAG WARNING EXPIRES... NEZ204-206-208-210-219-050115- /O.CAN.KLBF.FW.W.0004.000000T0000Z-100505T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-LOESS PLAINS- 702 PM CDT TUE MAY 4 2010 /602 PM MDT TUE MAY 4 2010/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES: IN NEBRASKA...204...206...208...210...219 TEMPERATURES WERE BEGINNING TO FALL THIS EVENING OVER WESTERN NEBRASKA AND RELATIVE HUMIDITIES WERE INCREASING. THE RED FLAG WARNING WAS CANCELLED. $$ POWER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at May 4, 2:38 AM MDT, 33 minutes earlier.
Area forecast discussion, May 4, 2:38 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 AM CDT TUE MAY 4 2010 .DISCUSSION... U/A ANALYSIS THIS MORNING SHOWING FLOW ACROSS WESTERN CONUS BECOMING MUCH MORE ZONAL THAN PAST FEW DAYS WITH WEAK RIDGING ACROSS NORTHERN HIGH PLAINS AHEAD OF RATHERN STRONG NORTHERN STREAM SYSTEM MOVING OUT OF CANADIAN ROCKIES. DARKENING IN WATER VAPOR UPSTREAM OF THIS FEATURE HINTING AT NEXT FEATURE THAT WILL IMPACT THE PLAINS MID TO LATTER WEEK. AT SFC...COLD FRONT HAS ACCELERATED OUT OF SOUTHERN MT ROCKIES LAST EVENING AND IS APPROACHING THE WESTERN BLACK HILLS AT 08Z. WIND AND FIRE WILL BE THE MAIN CONCERNS TODAY AND ALREADY SOME STRONG GUSTS HAVE BEEN ASSOC WITH FROPA...NEAR THE BEST PRESSURE COUPLET ACROSS THE EASTERN MT AND ALONG THE HIGHER TERRAIN OF SE WYOMING WHERE TIGHT PRESSURE GRADIENT EXISTS. KCYS RADAR WOULD SUGGEST A DECENT INVERSION IS PRESENT WITH DUCTED WAVE PATTERN...AND MAY HAVE TO WAIT FOR ARRIVAL OF FRONT TO MIX THINGS UP TO GET BETTER WIND GUSTS IN WESTERN NEB LATER THIS MORNING. HOWEVER GUIDANCE AND BUFKIT SOUNDINGS ARE CONTINUING THE TREND OF SHOWING HIGH WIND EVENT ACROSS WESTERN CWA LATE THIS MORNING INTO THE AFTERNOON. NAM/GFS CONTINUE TO DIFFER ALONG WITH ASSOC GUIDANCE BUT BUFKIT DOES SUGGEST MIXING WILL APPROACH 650MB AGAIN THIS AFTERNOON AND WITH THE STEEP LAPSE RATES IN PLACE. MID LEVEL WINDS WILL BE INCREASING NEAR THE TOP OF MIXED LAYER AND WHEN COMBINED WITH DOWNSLOPE WESTERLY FLOW OFF THE HIGH TERRAIN...MOMENTUM TRANSFER TO THE SFC SHOULD ALLOW GUST POTENTIAL TO REACH UP NEAR 60 MPH ALONG AND WEST OF HIGHWAY 61 AND HAVE POSTED THE WARNING. ALREADY DRY AIR SEEN IN LEE OF WYOMING ROCKIES AND THIS PATTERN FAVORABLE FOR BRINGING VERY DRY CONDTIONS TO WESTERN CWA. WITH CALLS AREA LAND MANAGERS...HAVE CONFIDENCE CRITICAL FIRE WEATHER CONDITIONS WILL BE MET. THIS WILL STILL BE ACCOMPLISHED WITH FASTER FROPA THAN WAS EXPECTED THE PAST FEW DAYS WITH TEMPS IN IN THE MID TO UPPER 60S OVER NORTHERN CWA...LOWER TO MIDDLE 70S TO THE SOUTH...WITH WIND ADVISORY CRITERIA EAST OF THE WARNING AREA TO THE EASTERN SANDHILLS. LIMITED INSTABILITY THIS AFTERNOON...THOUGH BOUNDARY WILL BE FLOATING ACROSS SOUTHEAST CWA DURING PEAK HEATING...BELIEVE EXTREMELY DRY LOW LAYERS WILL LIMIT AREAL COVERAGE AND KEPT ISO T MENTION IN EXTREME EASTERN CWA IN THE LATE AFTERNOON/EARLY EVENING HOURS. FRONT SHOULD BE FORCED WELL INTO SOUTHERN PLAINS ON WEDNESDAY LEAVING DRY CONDITIONS IN PLACE AS THE NEXT SYSTEM DROPS INTO THE PAC NW AND LOW PRESSURE BEGINS TO ORCANIZE OVER THE EASTERN GREAT BASIN. WINDS WILL BE MORE TOLERABLE ON WEDNESDAY...THOUGH NORTHEAST CWA SHOULD SEE BREEZY TO WINDY CONDITIONS ON BACK SIDE OF SYSTEM MOVING INTO THE GREAT LAKES. MODELS SEEM TO STILL HAVE SOME SPREAD ON SOLN ON WESTERN SYSTEM AS IT PULLS INTO THE PLAINS THURSDAY AFTERNOON AND PROGRESSES TO WESTERN GREAT LAKES THROUGH THE NEXT 24 TO 36 HOURS. GFS CONTINUES TO BE THE FASTEST...THE GEM THE MOST AMPLIFIED. AS SUCH HAVE NOT MADE SIGNIFICANT CHANGES TO FORECAST. SOUNDINGS STILL SUGGEST THURSDAY NIGHT A MIX OR CHANGE OVER TO SNOW IN NORTHWEST CWA AS COLD AIR IS DRUG INTO THE BACKSIDE OF THE SYSTEM. && .AVIATION... FOR KLBF AND KVTN TERMINALS THROUGH 12Z WEDNESDAY MORNING. A PREFRONTAL SURFACE TROUGH OF LOW PRESSURE...FOLLOWED BY A PACIFIC COLD FRONT...WILL SPREAD GUSTY WINDS TO THE LBF AND VTN TERMINALS LATER TODAY. WESTERLY SURFACE WIND GUSTS TO 35 KTS ARE LIKELY AT BOTH THE KVTN AND KLBF TERMINALS AFTER 18Z TODAY. WINDS WILL GRADUALLY SUBSIDE AFTER SUNSET THIS EVENING SHIFTING TO THE NORTHWEST...THEN NORTH OVERNIGHT. SOME SCATTERED TO BROKEN CEILINGS AOA 10000 FT AGL ARE POSSIBLE LATER THIS AFTERNOON AND EARLY THIS EVENING AS THE PREFRONTAL TROUGH AND FRONT PASSES THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. SKIES ARE EXPECTED TO CLEAR OVERNIGHT. && .FIRE WEATHER... HAVE HOISTED A RED FLAG WARNING FOR LATER TODAY FOR ALL FIRE ZONES...MINUS NEZ209 AND EASTERN PORTIONS OF NEZ208 AND NEZ206. THIS PRODUCT WILL RUN FROM NOON-6 PM MDT OR 1 PM CDT THROUGH 7 PM CDT. WINDS ARE EXPECTED TO HOWL LATER TODAY AS A CLASSIC SETUP FOR RED FLAG CONDS TAKES SHAPE THIS AFTERNOON. A STRONG PREFRONTAL TROUGH OF LOW PRESSURE AND PACIFIC COLD FRONT WILL MOVE THROUGH THE FORECAST AREA LATER TODAY. VERY GUSTY WESTERLY WINDS WILL DEVELOP BEHIND THE TROUGH...WITH FREQUENT GUSTS OF 30 TO 50 MPH EXPECTED. DEW POINTS WEST OF THE FORECAST AREA ARE IN THE 20S ATTM AND THESE SHOULD LOWER FURTHER LATER TODAY WITH STRONG WESTERLY DOWNSLOPING WINDS. WITH HIGHS IN THE UPPER 60S/LWR 70S EXPECTED...MINIMUM RELATIVE HUMIDITIES WILL DROP TO 15 TO 20 PERCENT. CALLS TO LAND MANAGERS YESTERDAY...REVEALED ONLY MINIMAL GREEN UP OF GRASSES IN CENTRAL AND WESTERN AREAS...SO PLENTY OF 1 HR FUELS AVAILABLE TO SUPPORT FIRE GROWTH. && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ204-206-208-210-219. WIND ADVISORY FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NEZ005-006-008-024>026-036-037- 058-059. HIGH WIND WARNING FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR NEZ004-022-023-035-056-057-094. && 13/CLB
Hazardous weather outlook, May 3, 4:20 AM MDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 520 AM CDT MON MAY 3 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-041030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 520 AM CDT MON MAY 3 2010 /420 AM MDT MON MAY 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON TUESDAY...VERY WINDY CONDITIONS ARE EXPECTED WITH THE PASSAGE OF A FRONT...ESPECIALLY IN NORTH CENTRAL AND NORTHWEST NEBRASKA. COMBINING THE WIND WITH VERY LOW RELATIVE HUMIDITY...THE RISK OF FIRE WILL INCREASE ON THE PRAIRIES AND RANGE LANDS OF WESTERN NEBRASKA. SINCE NEW GRASS IS EMERGING...THE FIRE DANGER IS NOT EXPECTED TO BE EXTREME...BUT THERE IS PROBABLY ENOUGH DRY GRASS LEFT FROM WINTER THAT A FIRE COULD SPREAD IF IT STARTED. THE OTHER POSSIBLE HAZARD WITH THE FRONT IS A SLIGHT CHANCE OF THUNDERSTORMS...ESPECIALLY IN NORTH CENTRAL NEBRASKA WHERE MOISTURE MAY BE MORE FAVORABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:33 AM MDT | High Wind Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 17 hr |
Nearby
Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.